Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 6, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 13, 2007, 5:15 AM CST for Wayne County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2007, 5:15 AM CST (11:15 UTC)
- Expired
- Feb 13, 2007, 6:00 AM CST
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Wayne County, MS
The radar
The Mobile radar (KMOB), 121 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 13, 2:43 AM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 131115 SVRMOB MSC153-131200- /O.NEW.KMOB.SV.W.0006.070213T1115Z-070213T1200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 515 AM CST TUE FEB 13 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 600 AM CST * AT 512 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF EUCUTTA TO 15 MILES WEST OF STRENGTHFORD...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF LAUREL TO 7 MILES SOUTHEAST OF ELLISVILLE...AND MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... EUCUTTA BY 525 AM CST STRENGTHFORD BY 530 AM CST WHISTLER BY 535 AM CST HIWANNEE BY 545 AM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED. LAT...LON 3180 8891 3149 8890 3148 8851 3183 8852 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 9:55 PM CST, 7 hours 20 minutes earlier.
Area forecast discussion, Feb 12, 9:55 PM CST, 7 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 955 PM CST MON FEB 12 2007 .UPDATE...CURRENT FCST APPEARS TO BE ON TRACK. STILL LOOKING FOR SHRA/TSRA ACTIVITY TO INCREASE ACROSS WESTERN PORTIONS OF FCST AREA AFTER MIDNIGHT...ESPECIALLY OVER THE MISSISSIPPI ZONES BY AROUND 400 AM...SPREADING EAST INTO REMAINDER OF THE FCST AREA BY AROUND DAYBREAK. TEMPS ALSO LOOK GENERALLY ON TRACK...WITH TEMPS PRIMARILY DROPPING INTO THE LOW TO MID 50S ACROSS MOST OF THE AREA TONIGHT AS WIND FLOW BECOMES MORE SOUTHEASTERLY IN ADVANCE OF THE APPROACHING COLD FRONT. SO...WILL NOT UPDATE ZONES AS NO SIGNIFICANT ADJUSTMENTS ARE NEEDED FOR THE OVERNIGHT HOURS. AS FAR AS THE MARINE FCST...HAD TO ADJUST WINDS UP TO THE 10 TO 15 KNOT RANGE AND RAISE SEA HEIGHTS SLIGHTLY FOR TONIGHT BASED ON CURRENT BUOY/MARINE DATA...OTHERWISE NO CHANGES. 12/SHEPHERD ...PREVIOUS DISCUSSION FOLLOWS..................................... .SHORT TERM TONIGHT AND TUESDAY...UPPER AIR ANALYSIS SHOWS SOUTHERN STREAM STORM SYSTEM OVER THE RED RIVER VALLEY OF TEXAS AND OKLAHOMA. STRONG HIGH LEVEL JET WINDS OF 120 TO 130 KNOTS WAS COMING EASTWARD ACROSS THE BAJA...PROVIDING A NEGATIVE TILT IN THE HEIGHT FIELD TO THE SOUTHERN STREAM SYSTEM ALOFT. THIS WAS PROVIDING A LAYER OF GOOD LIFT OVER ARKANSAS AND EASTERN TEXAS TODAY WHERE LIGHTNING PRODUCTION AND COOLING CLOUD TOPS HAVE BEEN FOCUSED. LOW PRESSURE...REFLECTED DOWN TO THE SURFACE OVER THE OKLAHOMA PANHANDLE...IS FORECAST TO QUICKLY APPROACH THE MISSISSIPPI RIVER DELTA LATE TONIGHT. AHEAD OF THIS LOW...GULF MOISTURE OPENS UP AND SPREADS NORTHWARD INTO THE SOUTHERN STATES. THE AIRMASS IS ALSO FORECAST TO DESTABILIZE SLOWLY WITH HIGHEST INSTABILITY OVER THE GULF WATERS LATE TONIGHT. FORECASTERS EXPECT TO SEE A SQUALL LINE MOVING EASTWARD ACROSS LOUISIANA TONIGHT POSSIBLY APPROACHING THE SOUTHEAST MISSISSIPPI ZONES BY AROUND SUNRISE TUESDAY AM. THERE IS A WINDOW OPENING UP FOR THE POTENTIAL OF A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY. WITH THE LEFT EXIT REGION OF THE HIGH LEVEL JET...MENTIONED EARLIER...COMING INTO PLAY ALONG WITH A MORE SOUTHERLY COMPONENT TO THE WIND FIELD IN THE BOUNDARY LAYER...LIFT IS MAXIMIZED WHILE DEEP LAYER SHEAR LOOKS TO SUPPORT ROTATING UPDRAFTS. THE QUESTION IS DEGREE OF INSTABILITY WHICH LOOKS TO BE ENOUGH FOR THE SLIGHT RISK. WET BUILD ZEROS IN THE 9-10 KFT RANGE SUPPORT THE POTENTIAL OF SEVERE HAIL IN MATURE UPDRAFTS. IT APPEARS THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL IN STORMS TUESDAY. ISOLATED TORNADOES CANNOT BE RULED OUT AS WELL. THE WEATHER FORECAST OFFICE IN MOBILE SUGGESTS HAVING A NOAA WEATHER RADIO HANDY. STAY TUNED FOR THE LATEST UPDATES. AS THE LOW LIFTS OUT LATE IN THE DAY TUESDAY...A FRONTAL PASSAGE OCCURS...BRINGING AN END TO THE SEVERE WEATHER THREAT THEN. .LONG TERM WEDNESDAY THROUGH MONDAY...LARGE SURFACE HIGH IS FORECAST TO SINK SOUTHWARD THROUGH THE PLAINS WEDNESDAY...BRINGING A COOL AND BRISK DAY WITH NORTHERLY WINDS FROM 15 TO 25 MPH. AN UPPER LEVEL DISTURBANCE PASSES QUICKLY ACROSS WEDNESDAY NIGHT...SUPPORTING PERSISTENT CLOUD COVER. NOT OVERLY CONFIDENT IN PRECIPITATION AS DEEPEST LAYER MOISTURE IS FORECAST TO BE SUPPRESSED DEEP INTO THE GULF. NEXT HIGH LEVEL DISTURBANCE BRINGS A REINFORCING SURGE OF COOLER AIR INTO THE WEEKEND. HIGH PRESSURE THEN BUILDS OVER THROUGH MONDAY. /10 && .MARINE...SURFACE RIDGING OVER THE SOUTHEAST STATES GRADUALLY YIELDS TO THE DEVELOPING SYSTEM OVER THE SOUTHERN PLAINS ALLOWING FOR EASTERLY WINDS OVER THE MARINE AREA TO VEER TO THE SOUTH TONIGHT. THE SURFACE LOW MOVES ACROSS ARKANSAS AND TENNESSEE ON TUESDAY THEN ACROSS THE CAROLINAS TUESDAY NIGHT AND BRINGS A STRONG COLD FRONT THROUGH THE MARINE AREA. SOUTHERLY WINDS AT 10-15 KNOTS TUESDAY MORNING SWITCH TO THE WEST AT 15-20 KNOTS DURING THE AFTERNOON...WITH NORTHWEST WINDS AT 20-25 KNOTS TUESDAY NIGHT. WILL LIKELY NEED A SMALL CRAFT ADVISORY FOR TUESDAY NIGHT. THE STRONG OFFSHORE FLOW SUBSIDES SOMEWHAT ON WEDNESDAY THEN RETURNS TO 20-25 KNOTS WEDNESDAY NIGHT AND CONTINUES THROUGH THURSDAY NIGHT AS A LARGE STRONG DOME OF HIGH PRESSURE BUILDS IN FROM THE PLAINS. THE OFFSHORE FLOW SUBSIDES ON FRIDAY AS THE SURFACE HIGH SETTLES OVER THE REGION THEN SWINGS AROUND TO THE SOUTH AS THE HIGH CONTINUES EASTWARD. ANOTHER STRONG COLD FRONT APPROACHING FROM THE PLAINS MOVES QUICKLY THROUGH THE MARINE AREA ON SATURDAY WITH THE ONSHORE FLOW INCREASING AND SWITCHING TO THE NORTHWEST SATURDAY AFTERNOON. /29 && .FIRE WEATHER...GRIDDED FORECASTS OF LOWEST DAYTIME RELATIVE HUMIDITIES THIS WEEK SUGGEST VALUES COLD BE WITHIN CRITICAL RANGES BY LATE IN THE WEEK. PLENTY OF TIME TO WATCH THESE TRENDS. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 55 73 40 50 / 20 70 10 05 PENSACOLA 56 70 43 53 / 10 70 10 05 DESTIN 56 67 47 55 / 05 70 10 05 EVERGREEN 48 70 40 49 / 10 80 10 05 WAYNESBORO 50 69 36 47 / 60 70 10 05 CAMDEN 49 70 38 47 / 20 80 10 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Feb 12, 12:14 PM CST, 17 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1214 PM CST MON FEB 12 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 131200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1214 PM CST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE TONIGHT OVER SOUTHEAST MISSISSIPPI WITH ISOLATED SHOWERS AND THUNDERSTORMS OVER EXTREME SOUTHWEST ALABAMA. STRONG TO SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT BUT WILL BE POSSIBLE SHORTLY AFTER SUNRISE TUESDAY MORNING OVER SOUTHEAST MISSISSIPPI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG SOUTHERLY WINDS COMBINED WITH GOOD VERTICAL WIND SHEAR AND INSTABILITY IN THE LOWER LEVELS OF THE ATMOSPHERE WILL HELP AID THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS BEGINNING EARLY TUESDAY MORNING. AS A RESULT THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE FORECAST AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT ON TUESDAY. STAY TUNED FOR FURTHER FORECASTS AND UPDATES FROM THE NATIONAL WEATHER SERVICE ON THE POTENTIAL FOR SEVERE STORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS MAY BE NEEDED LATE MONDAY NIGHT AND ON TUESDAY DUE TO THE POTENTIAL OF SEVERE WEATHER.
In the hours before
Special weather statement, Feb 13, 4:03 AM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 403 AM CST TUE FEB 13 2007 ALZ051>055-059-061>064-FLZ001-002-MSZ067-076-079-131030- UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-UPPER MOBILE-ESCAMBIA-WASHINGTON-MONROE-CLARKE-WILCOX-CHOCTAW-COASTAL ESCAMBIA-INLAND ESCAMBIA-GEORGE-GREENE-WAYNE- INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE...WAYNESBORO...BAY MINETTE...BUTLER...CHATOM...DAUPHIN ISLAND...DOWNTOWN MOBILE AND GROVE HILL... 403 AM CST TUE FEB 13 2007 ...A TORNADO WATCH IS IN EFFECT UNTIL 1100 AM CST... ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER MUCH OF SOUTHEAST MISSISSIPPI...MOVING INTO SOUTHWEST ALABAMA BY 500 AM CST. AT 358 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA STRONG THUNDERSTORMS OVER SOUTHEAST MISSISSIPPI MOVING EASTWARD 30 MPH. SOME OF THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 58 MPH...LARGE HAIL AND ISOLATED TORNADOES. STAY TUNED TO NOAA WEATHER RADIO OR MEDIA OUTLETS FOR POSSIBLE WARNINGS THIS MORNING. SEEK SHELTER IN A SAFE HOME OR BUILDING IF WARNINGS ARE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 4:54 AM CST | Tornado Warning | MOB | Stone | 36 min |
| Feb 13, 5:32 AM CST | Tornado Warning | MOB | Perry | 43 min |
| Feb 13, 6:15 AM CST | Tornado Warning | MOB | Greene, Perry | 60 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.